MAUDE Adverse Event Report: ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR

ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR
Catalog Number 611.74
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that a small silicone stopper/slider from an ophthalmic iris retractor¿used to secure the iris hook¿was found to be missing during surgery.The surgeon was confident that the silicone component was not inside the patient¿s eye.An attempt was made to locate it under the lower eyelid (fornix area), but it was not visualized.The surgeon chose not to continue searching beneath the eyelids to avoid causing potential trauma.It was not visualized and within it could not be found.The patient will be reassessed at the postoperative appointment.Details regarding the procedure and the completion of the surgery are unknown.There was no patient harm.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Corrected information was provided in section b.2 and h.11.Upon further review, the initial decision to report was incorrect resulting in the initial report being submitted in error.This event small silicone stopper/slider from an ophthalmic iris retractor used to secure the iris hook was found to be missing during surgery is not considered to be a reportable malfunction, and it is not likely that a recurrence would result in serious injury.The previously submitted event under manufacturer mfg.Report num: 3003398873-2026-00059 does not meet the criteria for mdr reporting as per applicable regulations.Hence, no further reports will be submitted under mfg.Report num: 3003398873-2026-00059.The manufacturer internal reference number is: (b)(4).

Brand Name
FLEXIBLE IRIS RETRACTOR
Common Device Name
CLIP, IRIS RETRACTOR
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24604383
Report Number3003398873-2026-00059
Device Sequence Number10372467
Product Code HOC
UDI-Device Identifier07612717012226
UDI-Public(01)07612717012226(17)280430(11)250516(10)17EFT6
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number611.74
Device Lot Number17EFT6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/20/2026
Date Device Manufactured05/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown